Massachusetts, 2007Winter Storm and Flooding in Massachusetts, March 2, 2007
March 2, 2007 · NWS BOX · 5 events in 5 counties and zones
Low pressure over the mid Atlantic states strengthened as it tracked over southeast New England. Snow changed to a wintry mix of sleet and freezing rain, before an eventual change to rain over most of Massachusetts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure over the mid Atlantic states strengthened as it tracked over southeast New England. Snow changed to a wintry mix of sleet and freezing rain, before an eventual change to rain over most of Massachusetts. Freezing rain persisted in the higher elevations of northern Worcester County, where around one half inch of icing brought down tree limbs and wires in Barre, New Braintree, and Paxton. Several thousand customers were left without power.|Heavy rain fell over eastern Massachusetts, where rainfall totals of 2 to 3 inches were common. This resulted in widespread urban and small stream flooding, especially in Bristol, Plymouth, and Essex Counties. Several roads were closed in New Bedford, Plymouth, Salem, and Peabody because of flooding. Pickerel Brook in Walpole, Buffington Brook in Somerset, and Accord Brook in Hingham all rose out of their banks and flooded nearby areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 1, 11:00 PM EST, 1 hour earlier.
Area forecast discussion, Mar 1, 11:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1100 PM EST THU MAR 1 2007
.LATE EVENING UPDATE...
AFTER TAKING A LOOK AT THE 00Z GFS/NAM MODELS ALONG WITH THE CURRENT
SURFACE OBSERVATIONS WILL DOWNGRADE WINTER STORM WARNING TO A WINTER
WEATHER ADVISORY FOR SOUTHERN NH. WILL GO FOR 3 TO 6 INCHES OF
SNOW/SLEET ACCUMULATION. STRONG WARM ADVECTION IS UNDERWAY AND
ALBANY IS ALREADY REPORTING SLEET. STRONG WARM AIR ADVECTION ALWAYS
SEEMS TO BE UNDERDONE BY THE MODELS. WILL LEAVE A WINTER WEATHER
ADVISORY FOR 2 TO 4 INCHES OF SNOW IN NORTHERN MA. THE HIGHER
AMOUNTS LOOK TO BE CONFINED TO THE NH BORDER.
FRANK
.PREVIOUS DISCUSSION FROM 912 PM...
.EVENING UPDATE...
PREVIOUS FORECAST IN GOOD SHAPE BUT WILL MAKE A FEW TWEAKS TO THE
FORECAST. BASED ON MODEL TRENDS AND LATEST RADAR IMAGERY WILL SLOW
THE MOVEMENT OF THE PRECIPITATION BY A FEW HOURS. WE EXPECT THE
SNOW/SLEET SHIELD TO ADVANCE INTO WESTERN MA/CONNECTICUT BETWEEN 11
PM AND 1 AM. THE ACTIVITY SHOULD REACH THE EASTERN MA COAST BETWEEN
1 AND 3 AM. THE OTHER CHANGE WE WILL MAKE IS TO LOWER SNOW
ACCUMULATIONS A TAD BUT WILL LEAVE HEADLINES IN PLACE.
1)SNOW ACCUMULATION FORECAST
RAPIDLY DEVELOPING LOW LEVEL JET OF 60 KNOTS WILL OCCUR BY
DAYBREAK. WHEN YOU HAVE WARM ADVECTION OF THAT MAGNITUDE THE MODELS
OFTEN UNDERESTIMATE THE SPEED OF THE MID LEVEL WARMING DESPITE THE
PRESENCE OF TREMENDOUS LIFT.
THEREFORE...WILL KEEP ALL WINTER WEATHER HEADLINES IN TACK BUT LOWER
ACCUMULATIONS JUST TAD. GENERALLY EXPECTING LESS THAN AN INCH OF
SNOW/SLEET ACCUMULATIONS SOUTH OF OF THE MA PIKE BEFORE A QUICK
CHANGE TO RAIN BY DAYBREAK. WITH RATHER DRY AIR IN PLACE WILL
LIKELY SEE A PERIOD OF SLEET BEFORE THE CHANGE OVER TO RAIN BY 12Z.
THERE ALSO MAY BE A BRIEF PERIOD OF FREEZING RAIN IN THE CT VALLEY
BEFORE THE CHANGE TO ALL RAIN BY MID MORNING.
FURTHER NORTH IN THE BOSTON METROPOLITAN AREA SNOW SHOULD DEVELOP
AFTER MIDNIGHT. RAPID MID LEVEL WARMING SHOULD TURN THE ACTIVITY
OVER TO SLEET BY 12Z. THE SLEET MAY COME DOWN HEAVY FOR A TIME BUT
EAST WINDS OFF THE OCEAN SHOULD CHANGE EVERYTHING TO A WINDSWEPT
RAIN BY MID MORNING. GENERALLY JUST EXPECTING ONE HALF TO 2 INCHES
OF SNOW/SLEET ACCUMULATION IN BOSTON.
TO THE NORTH OF THE MA PIKE AND SOUTH OF THE NH BORDER SNOW WILL
OVER SPREAD THE REGION FROM WEST TO EAST OVERNIGHT. INTENSE OMEGA
SHOULD LEAD TO A FEW HOURS OF MODERATE TO HEAVY SNOW. 2 TO 5 INCHES
OF SNOW SHOULD ACCUMULATE WITH THE 4 AND 5 INCH AMOUNTS PROBABLY
CLOSER TO THE NEW HAMPSHIRE BORDER. A CHANGE TO SLEET AND POSSIBLY
A PERIOD OF FREEZING RAIN SHOULD OCCUR BY MID MORNING. THE MERCURY
SHOULD RISE ABOVE FREEZING BY LATE MORNING AS ALL THE PRECIPITATION
SHOULD CHANGE TO RAIN.
FINALLY...EXPECT 4 TO 8 INCHES OF SNOW IN SOUTHERN NEW HAMPSHIRE.
THE HIGHEST AMOUNTS WILL BE FOUND IN NORTHERN CHESHIRE AND NORTHERN
HILLSBOROUGH COUNTIES. SNOW WILL OVER SPREAD THE REGION TONIGHT AND
FALL MODERATE TO HEAVY AT TIME THOUGH MID TO LATE MORNING. EVEN
HERE EXPECT A CHANGE TO SLEET BEFORE THE DRY SLOT MOVES INTO THE
REGION.
ALL THE PRECIPITATION SHOULD COME TO AN END BY AROUND 4 PM AS THE
DRY SLOT SHOTS EVERYTHING OFF.
2) HEAVY RAIN AND URBAN FLOODING POTENTIAL
WE GENERALLY EXPECT 1.5 TO 2 INCHES OF RAIN SOUTH OF THE MA PIKE IN
A 6 TO 8 HOUR WINDOW THROUGH NOON ON FRIDAY. THERE ALSO COULD BE
LOCALLY HIGHER AMOUNTS.
WILL CONTINUE THE FLOOD WATCH FOR AREAS SOUTH OF THE MA PIKE. FEEL
THAT THE AREA OF GREATEST CONCERN WILL BE ACROSS THE URBAN AREAS IN
RHODE ISLAND AND THE SOUTH COAST. UNUSUALLY HIGH PWATS THIS TIME OF
YEAR AND TREMENDOUS LIFT MAY YIELD OVER 1.50 INCHES OF RAIN IN A 6
HOUR TIME FRAME. THIS COUPLED WITH THE MORNING RUSH HOUR EXPECT TO
SEE URBAN STREET FLOODING. WE ALSO WILL HAVE TO BE CAREFUL AROUND
BOSTON SINCE ITS URBANIZED AND PRONE TO STREET FLOODING. SOME
STREET DRAINS IN THIS REGION ARE STILL COVERED BY SNOW.ICE
3) STRONG WIND POTENTIAL
DESPITE INVERSION IN PLACE RAPIDLY STRENGTHENING LOW LEVEL JET FEEL
WE WILL SEE SOLID WIND ADVISORY CRITERIA ALONG THE CAPE AND
ISLANDS. SOUTHEAST WINDS SHOULD INCREASE TO BETWEEN 30 AND 40 MPH
WITH GUSTS TO 50 MPH. THE EASTERN MA COAST...SOUTH COAST AND BLUE
HILLS SHOULD SEE SUSTAINED EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH.
4)MORNING RUSH HOUR
EVEN THOUGH THIS DOES NOT LOOK TO BE A MAJOR SNOWSTORM FOR SOUTHERN
NEW ENGLAND STANDARDS...THE MORNING RUSH HOUR LOOKS MESSY ALONG AND
NORTH OF THE MA TURNPIKE. SNOW AND SLEET COULD BE FALLING QUITE
HEAVILY FOR A TIME SO MOTORISTS SHOULD BE PREPARED.
&&
.MARINE FORECAST...
EXTENDED GALE WARNINGS FOR ALL WATERS THROUGH THE AFTERNOON HOURS ON
FRIDAY. SEAS EXPECTED TO BUILD TO BETWEEN 10 AND 15 FEET.
FRANK
.PREVIOUS DISCUSSION FROM 535 PM...
...MULTI FACET STORM TO IMPACT SOUTHERN NEW ENGLAND TONIGHT AND
FRIDAY...WITH WINTRY PRECIP/HEAVY RAIN AND STRONG WINDS...
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
FOR THIS FORECAST BASICALLY FOLLOWED A BLEND OF THE GFS AND
NAM...WITH MORE WEIGHT TOWARD THE WARMER AND FARTHER NORTHWEST GFS
SOLUTION. MODELS ARE CLOSE EARLY ON...THEN THE GFS DRIFTS FARTHER
NORTHWEST THAN THE NAM WITH ITS TRIPLE POINT LOW. GIVEN BOTH MODELS
TRACK THEIR 850 CIRCULATION FROM THE MID HUDSON VALLEY 18Z FRI TO
SOUTH-CENTRAL NH BY 00Z...THIS SHOULD PULL THE SURFACE LOW FARTHER
NORTH THAN THE NAM SOLUTION.
THIS WILL RESULT IN MORE EASTERLY FLOW FARTHER NORTH AND WEST...
ERODING LOW LEVEL COLD AIR. IN ADDITION...WITH THE 850 CIRCULATION
TRACKING NORTHWEST OF SOUTHERN NEW ENGLAND...MID LEVEL WARM AIR WILL
BLAST NORTHWARD THROUGH THE REGION. THIS WILL YIELD SNOW CHANGING TO
SLEET RAPIDLY ACROSS THE AREA LATE TONIGHT. FARTHER NORTH OVER
SOUTHERN NEW HAMPSHIRE...THIS WILL LIKELY BE DELAYED UNTIL 10 AM TO
NOON. THIS WILL RESULT IN SNOW ACCUMULATIONS THERE OF 5 TO 10 INCHES.
SNOW TOTALS WILL DECREASE RAPIDLY SOUTHWARD IN RESPONSE TO MID LEVEL
WARMING...YIELDING MORE SLEET THAN SNOW. EXPECTING 3-6 INCHES IN
SPRINGFIELD TO WORCESTER TO BEDFORD AND NEWBURYPORT 2-4 INCHES. IN
ADDITION...A FEW HOURS OF FREEZING RAIN ARE POSSIBLE ACROSS THE
ALONG AND NORTH OF THE MASS PIKE AND NORTHWEST OF RT 128. THIS
COMBINATION OF WINTRY WEATHER WILL COINCIDE WITH THE MORNING
COMMUTE. THUS...WE HAVE ISSUED A WINTER WEATHER ADVISORY ACROSS THIS
AREA...INCLUDING THE NORTHERN AND WESTERN SUBURBS OF BOSTON. FOR
BOSTON...INCREASING EAST SURFACE WINDS SHOULD PROVIDE ENOUGH
BOUNDARY LAYER WARMING TO LIMIT ANY IMPACT FROM A FEW HOURS OF SNOW
AND SLEET...WHICH WILL QUICKLY WASH AWAY AS HEAVY RAIN COMMENCES
AROUND OR SHORTLY AFTER 7 AM.
STRONG WINDS...WIND ADVISORIES HAVE BEEN POSTED FOR THE ENTIRE
COASTLINE OF RI AND MA FOR FRI. STRONG PRESSURE GRADIENT COUPLED
WITH A POTENT LOW LEVEL JET OF 70-75 KT...WILL YIELD VERY WINDY
CONDITIONS FRI...WITH EAST WINDS OF 30-40 MPH WITH A FEW GUSTS TO 50
MPH POSSIBLE. STRONG WINDS WILL BEGIN 7-10 AM ALONG THE SOUTH COAST
AND 10AM-1PM EAST COAST. THERE IS A LOW RISK OF DAMAGING WINDS
ACROSS CAPE COD AS BOTH MODELS INDICATE LOW LEVEL JET STRENGTHENING
AS IT CROSSES THIS AREA. BOTH NAM AND GFS SOUNDINGS SUPPORT 35-45
MPH WITH GUSTS NEAR 60 MPH. HOWEVER...LOCAL WIND STUDY SUGGEST
STRENGTH OF LOW LEVEL JET MAY FALL SHORT OF CRITERIA ALONG WITH
STRONGEST PRESSURE FALLS TOO FAR OFFSHORE. IN ADDITION...CONFIDENCE
IS FURTHER LOWERED BY MODEL DIFFERENCES ON TRACK OF LOW LEVEL
CIRCULATION. THUS...WE ARE MORE CONFIDENT WITH WIND ADVISORIES WITH
WIND SPEEDS OF 30-40 MPH GUSTING TO 50 MPH. HOWEVER...NEXT SHIFT
WILL HAVE TO EVALUATE 00Z MODEL RUNS FOR POSSIBLE UPGRADE TO A HIGH
WIND WARNING FOR CAPE COD. STAY TUNED
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODEL SUITE BEGINS IN FAIRLY GOOD AGREEMENT...THEN
DIVERGES BEYOND EARLY NEXT WEEK AS A MORE FLAT...ZONAL UPPER LEVEL
FLOW TAKES OVER. THIS USUALLY MEANS TIMING ISSUES WITH ANY WEAK
APPROACHING SYSTEMS. THAT IS THE CASE BEYOND TUESDAY...THOUGH THERE
DOES NOT APPEAR TO BE ANY MAJOR WEATHER SYSTEMS TO DEAL WITH...AT
LEAST FOR NOW.
THE LOW WILL PULL AWAY FRIDAY NIGHT INTO CENTRAL AND EASTERN
MAINE...SO ANY LEFTOVER PRECIP WILL END AS EITHER SNOW SHOWERS OR A
MIX OF RAIN AND SNOW SHOWERS. WITH THE PRIMARY SYSTEM REMAINING TO
OUR WEST...AS WELL AS THE UPPER LEVEL TROUGH THAT WILL STILL NEED TO
WORK THROUGH...COULD STILL SEE WIDELY SCATTERED SNOW SHOWERS.
MODELS CONTINUE TO PUSH THE PRIMARY LOW OUT OF THE GREAT LAKES
THROUGH UPSTATE NEW YORK INTO NORTHERN NEW ENGLAND DURING
SATURDAY...WHICH WILL KEEP A CHUNK OF THE REGION WITH A THREAT OF
RAIN AND/OR SNOW SHOWERS. WILL KEEP A LOW CHANCE POP GOING FROM
CENTRAL MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE WESTWARD. THE LOW
WILL CONTINUE TO WEAKEN AS IT MOVES THROUGH MAINE SATURDAY NIGHT
INTO SUNDAY...SO CHANCES OF PRECIP WILL DIMINISH.
ONCE OUT OF THE INFLUENCE OF THIS LOW AND THE UPPER TROUGH WORKS
OFFSHORE BY LATE IN THE WEEKEND...NOTICE ANOTHER FAST MOVING SHORT
WAVE OUT OF CENTRAL CANADA APPROACHING. LOOKING BEHIND THIS
SYSTEM...SEE ANOTHER BATCH OF ARCTIC AIR WITH STRONG HIGH PRESSURE
SHOOTING SOUTHEASTWARD. LAST FEW MODEL RUNS HAVE BEEN PRETTY
CONSISTENT WITH THIS FEATURE AND COLD BLAST. DUE TO THIS FRONTS
TRAJECTORY...APPEARS THAT THERE WILL BE LACK OF MOISTURE WITH THIS
SYSTEM AS IT APPROACHES MONDAY AND EARLY MONDAY NIGHT. WILL CARRY
ONLY SLIGHT CHANCE POPS FOR THIS...BUT WILL NOTICE A BITTER BLAST
ONCE THE FRONT WORKS OFF THE COAST BY TUESDAY MORNING. 850 HPA
TEMPERATURES DROP TO -22C TO -25C BY 12Z TUESDAY...AT LEAST ON THE
12Z GFS RUN. THIS WILL TRANSLATE INTO OVERNIGHT LOWS MORE TYPICAL OF
MID WINTER RATHER THAN EARLY MARCH.
BEHIND THIS FRONT IS STRONG HIGH PRESSURE WORKING SOUTHEAST OUT OF
CENTRAL CANADA...WHICH APPEARS TO BECOME DOMINANT THROUGH THE
REMAINDER OF THE LONG TERM PERIOD. STILL SOME QUESTIONS ON TIMING
OF SYSTEMS FURTHER WEST...AS THE UPPER LEVEL PATTERN IS MORE
ZONAL...BUT HAVE GONE WITH A MAINLY DRY FORECAST. HAVE MENTIONED
SLIGHT CHANCE POPS BEGINNING LATE THURSDAY AFTERNOON WITH THE
POSSIBLE APPROACH OF A WARM FRONT...BUT THIS WILL BE DEPENDENT UPON
THE MOVEMENT OF THE HIGH OUT OF NEW ENGLAND.
&&
.AVIATION /21Z-18Z/...
18Z KBOS TAF COLLABORATED WITH CWSU NASHUA.
VFR THROUGH 04Z FRI AS CEILINGS GRADUALLY LOWER TO 4-6KFT.
CONDITIONS LOWER TO MVFR KBAF/KBDL/KORH/KMHT 05Z-08Z AS SNOW
ARRIVES...KBOS/KPVD 07Z-09Z...AND KHYA/KACK 08Z-10Z WHERE RAIN IS
EXPECTED. FURTHER LOWERING TO IFR EXPECTED WITHIN 3 HOURS OF ONSET
AT ALL TERMINALS...AND THEN LIFR FRI MORNING AS HEAVIEST
PRECIPITATION MOVES THROUGH.
PRECIPITATION CHANGEOVER TIMING IS MAIN CHALLENGE. CURRENTLY WE
EXPECT NORTHERN TERMINALS TO REMAIN ALL SNOW THROUGH 18Z FRI
INCLUDING KMHT. KORH/KBAF WILL HAVE A PERIOD OF MIXED SN/PL/FZRA
BEFORE CHANGING TO RAIN 14Z-16Z. KBOS SHOULD CHANGE FAIRLY QUICKLY
TO RAIN...BY 12Z...AS INCREASING ONSHORE FLOW GETS UNDERWAY AND
WARMING ENSUES AT ALL LEVELS. SIMILAR TREND FOR KPVD BUT CHANGE TO
RAIN WILL PROBABLY OCCUR BY 10Z...WHILE WE FORECAST ALL RAIN
KHYA/KACK.
WHILE NOT TEXTBOOK DEFINITION...WE INCLUDED LLWS IN ALL TAFS 12Z-18Z
AS SE WINDS INCREASE RAPIDLY TO 45-55KT IN 2-4KFT LAYER. STRONGEST
WINDS LIKELY TO AFFECT SE MA TERMINALS.
OUTLOOK 18Z FRI TO 12Z SAT...IMPROVING CONDITIONS AS LOW PRESSURE
TRACKS THROUGH SOUTHERN NEW ENGLAND...WE PREFER MORE INLAND GFS
TRACK AS OPPOSED TO S COAST NAM TRACK. THIS MEANS PRECIPITATION WILL
SHUT OFF FAIRLY QUICKLY FRI AFTERNOON WITH CONDITIONS IMPROVING TO
MVFR...BEFORE FURTHER IMPROVING TO VFR FRI EVENING.
&&
.MARINE...
GALE WARNINGS REMAIN POSTED FOR ALL WATERS FRI. EAST-SOUTHEAST GALES
ARRIVE SOUTH COAST 7 AM TO 10 AM...THEN EAST COAST 10 AM TO 1 PM.
FERRY SERVICE TO THE ISLANDS FRI MAY BE IN JEOPARDY AS
EAST-SOUTHEAST GALES BUILD SEAS TO 10 FT IN THE NEAR SHORE WATERS.
WIND SHIFT TO THE SOUTHWEST COMMENCES 4 PM TO 7 PM ACROSS THE AREA.
IN THE LONG TERM...EXPECT LEFTOVER SOUTHWEST GALES TO CONTINUE INTO
FRIDAY NIGHT ON THE EASTERN WATERS...THEN WILL RELAX AS THE LOW
MOVES THROUGH MAINE. WINDS WILL GRADUALLY SHIFT TO WEST AS THE
PRIMARY LOW MOVES ACROSS NORTHERN NEW ENGLAND DURING SATURDAY BUT
SPEEDS WILL REMAIN AT OR ABOVE SMALL CRAFT CRITERIA. WILL SEE
PERIODIC WINDS UP TO 25 KTS THROUGH SUNDAY...MAINLY OVER THE OPEN
WATERS. AS NEXT FRONT APPROACHES MONDAY...WINDS WILL REMAIN
GENERALLY FROM THE WEST...BUT WILL SHIFT TO NORTHWEST AS IT PUSHES
OFF THE COAST AND WILL BEGIN TO PICK UP WITH COLDER AIR WORKING IN
DURING TUESDAY.
&&
.HYDROLOGY...
WE WILL EXPAND FLOOD WATCH INTO METRO BOSTON AND CONTINUE FOR
NORTHERN CT...RI AND SE MA. MODELS HAVE SHIFTED MAX RAINFALL A BIT
FARTHER S...BUT WE THINK IT WILL REACH INTO CT...NORTHERN RI AND E
MA AS WELL GIVEN LOCATION OF BEST JET DYNAMICS. LOW LEVEL E FLOW
ALSO FAVORS MUCH OF EASTERN MA AND NW RI FOR ENHANCED RAINFALL
TOTALS.
RAINFALL AMOUNTS OF 1.5 TO 2.0 INCHES ARE A BIT LOWER THAN EARLIER
THOUGHT...BUT ARE STILL CLOSE ENOUGH TO 6/12HR FLASH FLOOD GUIDANCE
TO KEEP WATCH GOING.
MAIN CONCERN IS SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING...SINCE
MOST OF THIS RAIN WILL FALL FRI MORNING. PER EARLIER COORDINATION
WITH NERFC...WE DO NOT SEE A SIGNIFICANT FLOOD THREAT ON MAIN STEM
RIVERS OR EVEN SMALLER STREAMS...BUT USUAL FAST RESPONDERS SUCH AS
PAWTUXET THROUGH CRANSTON RI WILL NEED TO BE MONITORED AS HEAVY
RAINFALL ARRIVES...SINCE IT CAN RISE MORE QUICKLY THAN MODELED IF
RAINFALL OCCURS IN A SHORT TIME PERIOD. ONE CONCERN WE ALSO HAVE IS
FROZEN GROUND...WHICH MAY ENHANCE RUNOFF S OF MASS PIKE.
&&
.TIDES...
COASTAL FLOOD THREAT APPEARS VERY LOW...AS STRONGEST WINDS AND SURGE
ARRIVAL AT LOW TIDE. BOSTON LOW TIDE OCCURS AT 430 PM AND NEW
BEDFORD LOW TIDE AT 1 PM.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
CTZ002>004.
MA...WIND ADVISORY FROM 7 AM TO 4 PM EST FRIDAY FOR MAZ020-021.
FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
MAZ013-015>024.
WIND ADVISORY FROM 10 AM TO 6 PM EST FRIDAY FOR MAZ007-015-016-
019-022>024.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 12 PM EST
FRIDAY FOR MAZ002>012-014-026.
NH...WINTER STORM WARNING FROM 9 PM THIS EVENING TO 12 PM EST
FRIDAY FOR NHZ011-012-015.
RI...WIND ADVISORY FROM 7 AM TO 4 PM EST FRIDAY FOR RIZ005>008.
FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
RIZ001>007.
MARINE...GALE WARNING FROM 6 AM TO 6 PM EST FRIDAY FOR
ANZ231-232-250- 254-255.
GALE WARNING FROM 6 AM TO 1 PM EST FRIDAY FOR ANZ230-233>237.
&&
EVENING UPDATE...FRANK
SHORT TERM...JWD/NOCERA
LONG TERM...EVT
AVIATION...JWD
MARINE...NOCERA/EVT
HYDROLOGY...JWD
TIDES...NOCERAHazardous weather outlook, Mar 1, 3:50 PM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EST THU MAR 1 2007
ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-020930-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
350 PM EST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH WEDNESDAY
WINTER STORM WARNINGS ARE IN EFFECT FOR SOUTHWEST NEW HAMPSHIRE.
WINTER WEATHER ADVISORIES ARE IN EFFECT FOR WESTERN...CENTRAL AND
NORTHEAST MASSACHUSETTS. REFER TO THE STATEMENT FOR DETAILS.
A FLOOD WATCH IS IN EFFECT FOR NORTHERN CONNECTICUT...RHODE ISLAND
AND EASTERN MASSACHUSETTS FROM BOSTON TO CAPE COD AND THE ISLANDS.
REFER TO THE STATEMENT FOR DETAILS.
A WIND ADVISORY IS IN EFFECT FOR THE RHODE ISLAND AND MASSACHUSETTS
COASTLINE. REFER TO THE STATEMENT FOR DETAILS.
GALE WARNINGS ARE POSTED FOR ALL WATERS ON FRIDAY FOR SUSTAINED EAST
TO SOUTHEAST WINDS AT 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS. IN
ADDITION...SEAS MAY APPROACH 15 FEET ACROSS OUR FAR EASTERN AND
SOUTHERN OPEN WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT AND FRIDAY.
SPOTTERS SHOULD REPORT...
SNOWFALL TOTALS OF 2 INCHES OR MORE...
CHANGES IN PRECIPITATION TYPE...
RAINFALL TOTALS OF 2 INCHES OR MORE AS WELL AS ANY FLOODING...
WINDS OF 40 MPH OR HIGHER AS WELL AS ANY WIND DAMAGE.
SKYWARN OPERATORS WILL BEGIN OPERATIONS AT THE TAUNTON FORECAST
OFFICE AROUND 6 AM EST FRIDAY.
JWD
Winter Storm, Northern Worcester
- When
- March 2, 12:00 AM EST to 9:00 AM EST
- Where
- Northern Worcester forecast zone
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
One half inch of icing was reported in Barre, New Braintree, and Paxton where tree limbs and wires were downed.
Flood, Bristol
- When
- March 2, 11:00 AM EST to 5:00 PM EST
- Where
- Bristol County, Berkley to New Bedford
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 41.850, -71.080
Flooding closed a portion of Route 79 in Berkley at Forge Road. In New Bedford, several streets were closed including Purchase and Sawyer Streets, where cars were stranded in flood waters. Buffington Brook in Somerset rise out of its banks and flooded Route 138. The Acushnet River in Acushnet came out of its banks at Hamlin Street.
Flood, Norfolk
- When
- March 2, 11:00 AM EST to 1:00 PM EST
- Where
- Norfolk County, Westwood to Walpole
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.220, -71.220
Significant urban flooding blocked a portion of Route 1 in Westwood. In Walpole, a nearby stream flooded Washington Street near the middle school, while Pickerel Brook near Bird Park came out of its banks.
Flood, Plymouth
- When
- March 2, 11:44 AM EST to 6:00 PM EST
- Where
- Plymouth County, Hingham to Plymouth
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.230, -70.880
Several roads in Plymouth were closed due to flooding, including Taylor Avenue in the Manomet section, Montgomery Drive, and Route 80 at Kristen Road which was covered by 2 to 3 feet of water. Accord Brook in Hingham rose out of its banks and caused minor flooding in nearby areas. In Pembroke, Oldham Street, Antilla Court, and Raymond Avenue were flooded.
Flood, Essex
- When
- March 2, 12:45 PM EST to 5:30 PM EST
- Where
- Essex County, Peabody to Salem
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 42.530, -70.920
Several cars were stranded due to flooding on Canal Street in Salem, as well as at Salem State College. Urban flooding was more severe in Peabody, where Fountain Street was flooded and voluntary evacuations took place. Several streets near the center of Peabody were also closed due to flooding.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, March 2, 20072 deaths · 3 injured · $15,000 · 18 events
- Blizzard and Extreme Cold in Illinois, March 2 to 3, 20071 death · 4 events
- Flash Flooding in Ohio, March 2, 2007$150,000 · 2 events
- Wildfire in Florida, March 2, 2007$150,000 · 1 event
- Flooding in West Virginia, March 2, 2007$75,000 · 2 events
- Winter Storm in Vermont, March 2, 2007$50,000 · 8 events
- Tornadoes and Damaging Winds in Florida, March 2, 2007$40,000 · EF0 · 9 events
- Winter Storm in Vermont, March 2, 2007$35,000 · 8 events
- Flooding in Rhode Island, March 2, 2007$40,000 · 4 events
- Blizzard in South Dakota, March 2 to 3, 200726 events
- Winter Weather in Wisconsin, March 2, 200721 events
- Heavy Snow in Maine, March 2, 200716 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19196, 19197, 19200, 19198, 19201.